MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP CRKSCRW FT VENT 5.5; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMP CRKSCRW FT VENT 5.5; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIO-COMP CRKSCRW FT VENT 5.5
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a rotator cuff repair surgery the anchor / screw broke.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The complaint is confirmed.Two unpackaged and two sealed pouches of ar-1927bcf serial/batch number (b)(6).Were received for investigation.Upon visual evaluation of the two open/used devices, no problem was noted with the shaft and handle.However, the two received bios/screws are broken off.Only a small part of each bio was obtained for evaluation.No sharp edges on the shaft¿ tip was found.Visual evaluation of one device of the sealed pouches found no issues with the handle, shaft, sutures, or bios/screws.No sharp edges were observed on the device¿s shaft¿no problems with the bio/screw.The most likely cause for the reported failure is user error for applying excessive force during use.Per dfu-0087.Section e.Warnings.6.Bioabsorbable only: attempting implantation into hard, dense bone and/or drilling/punching smaller diameter holes than recommended may cause failure (breakage) of the implant during insertion.
 
Event or Problem Description
It was reported that during a rotator cuff repair surgery the anchor / screw broke.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update avoe 25-jan-2023.It was confirmed that all broken parts were retrieved from the patient.

Brand Name
BIO-COMP CRKSCRW FT VENT 5.5
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16329487
Report Number1220246-2023-06243
Device Sequence Number6430680
Product Code MAI
UDI-Device Identifier00888867096837
UDI-Public00888867096837
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K082810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBIO-COMP CRKSCRW FT VENT 5.5
Device Catalogue NumberAR-1927BCFT-1
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer01/24/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown